CSN Login
Members Online: 1

You are here

Brachytherapy

5 months suffering
Posts: 1
Joined: Aug 2017

i had brachytherapy done on March 21, 2017.  Now, just about 5 months later, my prostate is still severely inflamed, I have to self cath, and I don't even want to talk about that pain, and also have incontinence, which is also extremely painful every time a drop comes out.  I am on flomax , naproxen, and OxyConti.  Anyone else had this problem?  Is this horror ever going to end?

Grinder
Posts: 433
Joined: Mar 2017

This could be brachytherapy side effects, or this could be acute or chronic prostatitis typically accompanied by UTI, or both?. And gawd yes, it is a most miserable state to be in. I was self- catheterizing and I don't know how anybody gets used it. Plus, if the prostate is infected and inflamed it is enlarged which causes retention, and the urethra is infected, it makes the catheter feel like a hot wire going through. 

My prostate enlarged to 250 g, and after a barrage of antibiotics, shrunk to 197.7 g on the pathology report after radical prostatectomy. It had shut down all my plumbing. The infection was a recurring staph infection. Maybe someone here knows better that it is a side effect of brachytherapy, but infections like staphylococcus can inflame your prostate and urethra producing the symptoms you describe. If that is the case, you would be given cipro, which I do not consider the most effective antibiotic against prostate infections. But its the most popular. 

Maybe someone else here will suggest the symptoms are a result of the brachytherapy. Have you talked with the urologist about the inflammation? 

I ended up several times in the emergency room getting a Foley catheter. It has its own issues, but its better than self catheterizing. But that can get infected as well. 

Also, I was using Cialis 5 mg in morning, and flomax in evening. Once the prostate had shrunk to under 200 g, that cocktail kept the plumbing open just enough to avoid the Foley catheter, but urination was still a nightmare until the prostatectomy.

Grinder
Posts: 433
Joined: Mar 2017

Here is are comments posted in 2007:

My friend had radiation treatment, including brachytherapy about two years ago. For the last four mos., he has been experiencing increasing burning pain at the tip of his penis when he urinates. He said it feels like someone putting a lighter on the tip. Has anyone experienced any longterm sideeffects from radiation or radiation seed implants?

Hello,

I am just over 2 yrs. from BT and am experiencing similar effects.

My Doc says it is not unusual and the sypmtoms will eventually subside.

What happened with your friend?

Grinder
Posts: 433
Joined: Mar 2017

Here's another comment from 2013...

**************

Hello All,

Have not been here in awhile. New symptoms brought me back.

Had BT in December 2011. Had typcial short term effects which went away after a month.

My PSA's since then have averaged .40 with one 2.0 spike.

In the last few months have experienced buring urination, frequency, urgency, sore testicles.

My Urologist did a CT scan, check for infection and prescribed Uribel, Flomax and Baclofen. Wants to do a Cystocopy to take a look. He says these symptoms are not unusual and usually go away on their own.

Anyone else experience these symptoms?

Also had blood in stool recently and the Doctor found vascular malformation due to radiation. He cauterized it and have been OK since then.

Thanks in advance for your thoughts and replies.

************

As you can see, the urologist is suggesting the side effects are temporary, but is checking for infection as a precaution.

I am guessing you should see your urologist to check for infection, otherwise he may suggest the side effects are temporary as well. You can research more on this forum and others for side effects of brachytherapy and prostatitis infection as well.

Subscribe to Comments for "Brachytherapy"